Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at May 29, 2016, 8:49 PM EDT for Brevard County, Florida. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2016, 8:49 PM EDT (00:49 UTC)
- Expired
- May 29, 2016, 9:45 PM EDT
- In force
- 56 min
- Issued by
- NWS Melbourne, FL
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 51 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 0.8 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 247 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1277 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
270
WWUS82 KMLB 300049
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
849 PM EDT SUN MAY 29 2016
FLZ147-300145-
NORTHERN BREVARD COUNTY FL-
849 PM EDT SUN MAY 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BREVARD COUNTY UNTIL 945
PM EDT...
AT 848 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
TITUSVILLE...MOVING EAST AT 15 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TITUSVILLE...PLAYALINDA BEACH...PORT SAINT JOHN...TITUSVILLE AIRPORT AND
SHARPES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG
WIND GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP
TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY
RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
HEAVY RAINFALL WILL ALSO OCCUR WITH THESE STORMS...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2842 8054 2847 8089 2848 8088 2851 8088
2851 8091 2853 8093 2853 8094 2856 8093
2858 8095 2859 8094 2860 8095 2861 8098
2862 8097 2867 8097 2868 8060 2862 8056
2844 8050
TIME...MOT...LOC 0048Z 275DEG 14KT 2857 8091
$$
WEITLICHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at May 29, 3:34 PM EDT, 5 hours 15 minutes earlier.
Area forecast discussion, May 29, 3:34 PM EDT, 5 hours 15 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 334 PM EDT SUN MAY 29 2016 .DISCUSSION... Tonight-Tue...Weak ridge of high pressure stretches from the Atlantic across Central Florida and into the Eastern Gulf of Mexico for the next 2-3 days. Troughing from the remnants of TD Bonnie over the Carolinas extends as far south as the Yucatan Channel/Cuba the next 2-3 days. Northwest flow around the base of the above mentioned trough will keep sea breezes on the east half of the peninsula, push any west coast sea breezes quickly to the east and help to feed Gulf and Caribbean moisture into Central Florida. Time height cross sections are showing sufficient moisture in the 1000mb-700mb layer impulses of mid level energy rounding the base of the upper trough to support daytime 30-40 POP. Highs lower 90s interior and upper 80s at the coast. Lows in the upper 60s mainly interior and coast Cape Canaveral north and upper 60s/low 70s at the coast south of the Cape. Previous Extended... Wed-Sat...Weak mid-upper level troughing still across FL early in the period, then shortwave ridging builds across the peninsula Fri- Sat in response to troughing deepening over southeast TX. At the surface the pressure pattern continues weak and we will see a daily sea breeze regime with boundary collisions well into the interior. Will continue CHC afternoon/early evening storm chances with convection favoring well inland. The storm motion will be fairly weak with main storm threats of locally heavy downpours, lightning, and gusty winds. Consistent highs/lows with maxes U80s/L90s degrees interior and M-U80s at the coast, mins in the U60s/L70s areawide. && .AVIATION... VFR. Tempo VFR ceilings/visibility in scattered afternoon showers and storms. Showers after 15Z/11AM Mon and storms after 17Z/1PM. IFR too brief for any tempo beyond 1 hour duration. VCTS best call until late Memorial Day morning. && .MARINE... NOAA Buoy 009 and the CMAN sites at Saint Augustine Fishing Pier and Sebastian Inlet Jetty were recording northeast wind around 10 knots. Buoy 009 was recording 4 foot seas as was buoy 010 at 129nm east of New Smyrna Beach and the two Scripps buoys at 2 and 4nm off the beaches were recording 2 foot seas. Tonight-Memorial Day...The long period swell from Bonnie slowly diminishes which further decreases sea heights. Sea breeze circulations die off by midnight and a light to moderate offshore flow takes over until the sea breezes form again late morning/early afternoon Mon/Memorial Day. Nearshore boaters should keep an eye to the west for afternoon/evening storms moving close to the coast that may drift across the Indian River Lagoon and into the nearshore waters Previous Marine Discussion Tue-Fri...Favorable small craft boating conditions continue as a persistent weak wind regime remains in place with late night/morning offshore winds becoming onshore by late morning/early afternoon surrounding the ECSB. Wind speeds generally 6-12 kts. Isolated shra/tsra chances at best. Seas generally 2-3 ft near shore and 3 ft to 4 ft (well offshore) over the open Atlc. && .PRELIMINARY POINT TEMPS/POPS... DAB 70 90 70 90 / 20 40 20 20 MCO 71 93 70 93 / 30 50 20 30 MLB 71 88 71 89 / 30 50 20 20 VRB 69 88 70 89 / 30 50 20 20 LEE 70 92 72 92 / 20 40 20 30 SFB 71 92 71 93 / 30 40 20 30 ORL 70 92 72 93 / 30 50 20 30 FPR 69 88 68 89 / 30 50 20 20 && .MLB Watches/Warnings/Advisories... FL...None. AM...None. && IMPACT WX/RADAR...Kelly FORECASTS/AVWX....Wimmer
Hazardous weather outlook, May 29, 10:14 AM EDT, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 1014 AM EDT SUN MAY 29 2016 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-300100- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 1014 AM EDT SUN MAY 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... SUITABLE MOISTURE WILL COMBINE WITH AFTERNOON HEATING AND LOCAL BOUNDARIES TO PRODUCE ISOLATED TO SCATTERED SLOW MOVING LIGHTNING STORMS MAINLY SOUTH OF METRO ORLANDO...ALONG THE SPACE AND TREASURE COASTS AND INLAND TO LAKE OKEECHOBEE. THE PRIMARY THREATS WILL BE BRIEF GUSTY WINDS...CLOUD TO GROUND LIGHTNING AND HEAVY RAIN. .FLOOD IMPACT... LOCALLY HEAVY RAIN WILL PRODUCE ONE TO TWO INCHES IN A SHORT PERIOD OF TIME MAINLY SOUTH OF ORLANDO THIS AFTERNOON AND EARLY EVENING. .RIP CURRENT IMPACT... OCEAN SWELLS AND TIDAL CONDITIONS WILL BRING A MODERATE RISK FOR STRONG RIP CURRENTS AT THE BEACHES TODAY. RIP RESCUES WERE REPORTED ON SATURDAY AND THIS IS EXPECTED ONCE AGAIN TODAY. MAKE SURE TO SWIM NEAR A LIFEGUARD BEACH LOCATION AND NEVER SWIM ALONE. .MARINE THUNDERSTORM GUST IMPACT... WIND GUSTS BRIEFLY IN EXCESS OF 35 KNOTS WILL BE POSSIBLE IN A FEW STRONG STORMS MAINLY SOUTH OF METRO ORLANDO THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS ARE EXPECTED OVER THE NEXT SEVERAL DAYS ALONG THE INLAND MOVING EAST COAST SEA BREEZE AND WITH ANY BOUNDARY COLLISIONS OVER THE INTERIOR. INCOMING SWELLS WILL KEEP THE RIP CURRENT THREAT MODERATE EARLY THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
In the hours before
Special weather statement, May 29, 5:52 PM EDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
552 PM EDT SUN MAY 29 2016
FLZ044>046-292245-
NORTHERN LAKE COUNTY FL-ORANGE FL-SEMINOLE FL-
552 PM EDT SUN MAY 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ORANGE...CENTRAL
LAKE AND SOUTHWESTERN SEMINOLE COUNTIES UNTIL 645 PM EDT...
AT 548 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER SORRENTO...OR NEAR MOUNT PLYMOUTH...MOVING SOUTHEAST AT 5 MPH.
ADDITIONAL STRONG STORMS WILL BE POSSIBLE FARTHER SOUTH INTO
NORTHWESTERN ORANGE AND SOUTHWEST SEMINOLE COUNTIES.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOUNT PLYMOUTH...FOREST CITY AND ALTAMONTE SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG
WIND GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP
TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY
RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
HEAVY RAINFALL WILL ALSO OCCUR WITH THESE STORMS...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2896 8166 2897 8166 2899 8153 2858 8126
2857 8152 2896 8178
TIME...MOT...LOC 2148Z 326DEG 6KT 2885 8158
WEITLICHLocal storm report, May 29, 6:11 PM EDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
611 PM EDT SUN MAY 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM HAIL WNW MOUNT PLYMOUTH 28.80N 81.54W
05/29/2016 E1.00 INCH LAKE FL TRAINED SPOTTER
&&
PGSpecial weather statement, May 29, 7:02 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
702 PM EDT SUN MAY 29 2016
FLZ045-300000-
ORANGE FL-
702 PM EDT SUN MAY 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ORANGE COUNTY UNTIL
800 PM EDT...
AT 701 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LOCKHART...MOVING SOUTHEAST AT 5 MPH.
WINDS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ORLANDO...PINE HILLS...ORLOVISTA...WINTER PARK AND MAITLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2864 8154 2865 8146 2864 8146 2864 8138
2851 8122 2844 8151
TIME...MOT...LOC 2301Z 331DEG 9KT 2860 8144
WEITLICHLocal storm report, May 29, 8:30 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
830 PM EDT SUN MAY 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM RIP CURRENTS SPESSARD HOLLAND PARK 28.05N 80.55W
05/29/2016 BREVARD FL BROADCAST MEDIA
*** 1 FATAL *** POSSIBLE RIP CURRENT RELATED DROWNING.
MALE IN HIS EARLY TWENTIES WENT MISSING IN THE ROUGH
SURF. BODY WAS RECOVERED FROM THE OCEAN A FEW HOURS
LATER.
&&
RLLLocal storm report, May 29, 8:39 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
839 PM EDT SUN MAY 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG FOREST CITY 28.66N 81.45W
05/29/2016 SEMINOLE FL PUBLIC
PUBLIC REPORT OF MULTIPLE TREES DOWN IN APOPKA/FOREST
CITY AREA AS WELL AS PEA SIZED HAIL.
&&
DKWSpecial weather statement, May 29, 8:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
849 PM EDT SUN MAY 29 2016
FLZ147-300145-
NORTHERN BREVARD COUNTY FL-
849 PM EDT SUN MAY 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BREVARD COUNTY UNTIL 945
PM EDT...
AT 848 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
TITUSVILLE...MOVING EAST AT 15 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TITUSVILLE...PLAYALINDA BEACH...PORT SAINT JOHN...TITUSVILLE AIRPORT AND
SHARPES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG
WIND GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP
TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY
RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
HEAVY RAINFALL WILL ALSO OCCUR WITH THESE STORMS...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2842 8054 2847 8089 2848 8088 2851 8088
2851 8091 2853 8093 2853 8094 2856 8093
2858 8095 2859 8094 2860 8095 2861 8098
2862 8097 2867 8097 2868 8060 2862 8056
2844 8050
TIME...MOT...LOC 0048Z 275DEG 14KT 2857 8091
WEITLICHThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 8:47 PM EDT | Special Marine Warning | MLB | 58 min | |
| May 30, 3:04 AM EDT | Rip Current Statement | MLB | Volusia | 19 hr |
| May 30, 3:17 PM EDT | Special Weather Statement | MLB | Brevard | 43 min |
| May 30, 3:20 PM EDT | Special Weather Statement | MLB | Martin | 25 min |
| May 30, 3:30 PM EDT | Special Weather Statement | MLB | Brevard | 45 min |
| May 30, 3:55 PM EDT | Special Weather Statement | MLB | Seminole | 35 min |
| May 30, 6:05 PM EDT | Special Weather Statement | MLB | Volusia | 55 min |
| May 30, 7:11 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 37 min |
| May 30, 7:20 PM EDT | Special Marine Warning | MLB | 55 min | |
| May 30, 7:46 PM EDT | Special Weather Statement | MLB | Volusia | 59 min |
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.